Alert archive / Nebraska / Flash Flood Warnings in 2012
Flash Flood Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Apr 14, 2012, 1:45 PM CDT for Cass County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2012, 1:45 PM CDT (18:45 UTC)
- Expired
- Apr 14, 2012, 2:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Cass County, NE
The radar
The Omaha radar (KOAX), 41 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365 WGUS53 KOAX 141845 FFWOAX NEC025-141945- /O.NEW.KOAX.FF.W.0001.120414T1845Z-120414T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 145 PM CDT SAT APR 14 2012 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN CASS COUNTY IN EASTERN NEBRASKA... * UNTIL 245 PM CDT * AT 140 PM CDT...THE PUBLIC REPORTED FLOODING NEAR GREENWOOD. PORTIONS OF INTERSTATE 80 ARE UNDERWATER RESULTING IN A BACKUP OF TRAFFIC. THIS INCLUDES INTERSTATE 80 IN NEBRASKA NEAR MILE MARKER 420. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER FIND ANOTHER ROUTE OVER HIGHER GROUND. && LAT...LON 4091 9644 4095 9646 4101 9636 4099 9632 $$ PEARSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 6:33 AM CDT, 7 hours 12 minutes earlier.
Area forecast discussion, Apr 14, 6:33 AM CDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 633 AM CDT SAT APR 14 2012 .AVIATION...12Z TAFS FOR KOMA...KLNK AND KOFK VARIABLE CONDITIONS ARE EXPECTED THRU THE TAF PERIOD AS SEVERE WEATHER OUTBREAK IS FORECAST. LIFR CONDITIONS CONTINUE TO ADVECT NORTHWEST AND WILL FLIRT WITH KOMA AND KLNK FOR A FEW HOURS THIS MORNING. OTHERWISE...WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST INTO THE TAF SITES WITH STORMS BECOMING QUITE STRONG BY AFTERNOON. SOUTHEAST SFC WINDS WL GUST TO NEAR 30KTS THIS AFTERNOON. LOW LEVEL WIND SHEAR IS POSSIBLE BY LATE TONIGHT AS SOUTHWESTERLY LOW LEVEL JET INCREASES TO 50-65KTS. KERN && .PREV DISCUSSION... /ISSUED 335 AM CDT SAT APR 14 2012/ DISCUSSION... ...A SIGNIFICANT SEVERE WEATHER EVENT IS STILL EXPECTED TODAY AND INTO TONIGHT... WILL INCLUDE MENTION OF FOG FOR A WHILE THIS MORNING AS LOW LEVEL MOISTURE STARTS TO MOVE BACK INTO THE AREA. FOG HAS BEEN DENSE IN PARTS OF SOUTHWEST IOWA. OTHERWISE... MODERATE TO HIGH RISK OF SEVERE STORMS STILL SEEMS JUSTIFIED ACROSS THE FORECAST AREA. 850 MB DEWPOINTS WERE AS HIGH AT 15 DEGREES C IN CENTRAL OKLAHOMA LAST EVENING. AT 500 MB...12 HOUR HEIGHT FALLS WERE AROUND 120 METERS WITH SYSTEM OVER SOUTHERN CALIFORNIA. THIS IS THE MAIN WAVE OF CONCERN. EXPECT SOME ELEVATED STORMS TO DEVELOP THIS MORNING AS 850 MB MOISTURE SURGES BACK NORTH...A FEW OF THESE COULD APPROACH SEVERE LIMITS WITH HAIL THE MAIN THREAT. 0-6 KM BULK SHEAR IS ABOUT 45-60 KNOTS THIS MORNING. CAPE REMAINS FAIRLY LOW BUT WILL INCREASE. SURFACE BASED CAPE DOES INCREASE TO AROUND 1500-1800 BY 18Z IN THE SOUTHERN PARTS OF SOUTHEAST NEBRASKA ACCORDING TO 00Z GFS. SURFACE BASED CAPE THEN REACHES AROUND 2200 J/KG BY 00Z THIS EVENING WITH 0-6 KM BULK SHEAR FROM 55 TO 65 KNOTS. LOW LEVEL SHEAR IS PRETTY IMPRESSIVE THIS AFTERNOON AND EVENING TOO. CORFIDI VECTORS SUGGEST CELLS WILL TRACK TO THE NORTHEAST AT 25-30 KNOTS THIS MORNING...AROUND 40 KNOTS DURING THE AFTERNOON AND AT 40-50 KNOTS THIS EVENING. MAIN AREA OF HEIGHT FALLS AT 500 MB ASSOCIATED WITH SYSTEM OVER SOUTHERN CALIFORNIA THIS MORNING SHOULD MOVE INTO THE HIGH PLAINS BY 00Z TONIGHT THEN INTO CENTRAL NEBRASKA BY 12Z SUNDAY. KEPT THE STRONG WORDING OF SEVERE WEATHER POTENTIAL IN GRIDS AND ZFP FOR THIS AFTERNOON AND EVENING. BY 06Z...THE 00Z GFS SHOWED THE BEST 850 MB MOISTURE WELL OFF TO THE EAST. SO...HAVE KEPT LOWER CHANCES FOR SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. FOR SUNDAY...THE QUESTION BECOMES HOW MUCH MOISTURE WILL WRAP AROUND THE LOW AS IT BRIEFLY SLOWS DOWN OVER EASTERN SOUTH DAKOTA. EXPECT SOME OF THIS TO PUSH SOUTHEAST TOWARD OMAHA AND LINCOLN...BUT BEST CHANCES REMAIN ACROSS NORTHEAST NEBRASKA. WINDS COULD REACH ADVISORY CRITERIA SUNDAY BUT WILL LET LATER SHIFTS KEEP AN EYE ON THAT. NO BIG CHANGES TO LATER PERIODS. MILLER && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Apr 14, 11:43 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1143 AM CDT SAT APR 14 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-150645- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1143 AM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF EASTERN NEBRASKA AND WESTERN IOWA. THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE AFTER 3 PM AND BEFORE MIDNIGHT ON SATURDAY NIGHT. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE TORNADOES...VERY LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY THIS MORNING. THESE THUNDERSTORMS WILL CONTINUE TO DEVELOP TO THE NORTH WITH INDIVIDUAL CELLS TRACKING NORTHEAST WITH LARGE HAIL BEING THE PRIMARY THREAT. A MORE POTENT SEVERE WEATHER THREAT IS STILL EXPECTED TO REDEVELOP THIS AFTERNOON AFTER THE INITIAL MORNING THUNDERSTORMS MOVE OUT OF THE AREA. THESE THUNDERSTORMS ARE FIRST EXPECTED TO DEVELOP OVER CENTRAL NEBRASKA AND MOVE NORTHEAST ACROSS EASTERN NEBRASKA AND WESTERN IOWA THROUGH THE LATE AFTERNOON AND EVENING. AS WARM AND MOIST AIR RETURNS TO THE AREA...THE ATMOSPHERE WILL BE STRONGLY UNSTABLE...THIS ALONG WITH VERY STRONG WIND SHEAR WILL COMBINE TO PRODUCE SIGNIFICANT SEVERE WEATHER...INCLUDING VERY LARGE HAIL... DAMAGING WINDS AND THE POTENTIAL FOR STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS MAY OCCUR SUNDAY MORNING...ON TUESDAY INTO TUESDAY NIGHT THEN AGAIN FROM THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR MUCH OF THE AREA THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 14, 12:43 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1243 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL OAKDALE 42.07N 97.97W
04/14/2012 M0.88 INCH ANTELOPE NE CO-OP OBSERVER
&&
LANDSVORKLocal storm report, Apr 14, 12:50 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1250 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM HAIL 3 W PETERSBURG 41.85N 98.14W
04/14/2012 E2.75 INCH BOONE NE LAW ENFORCEMENT
1214 PM HAIL 3 E PETERSBURG 41.85N 98.02W
04/14/2012 E2.50 INCH BOONE NE STORM CHASER
1216 PM TSTM WND DMG NW ALBION 41.69N 98.00W
04/14/2012 BOONE NE LAW ENFORCEMENT
16 INCH DIAMETER TREE BLOWN DOWN ON NW EDGE OF ALBION.
1223 PM HAIL 13 ENE PETERSBURG 41.93N 97.85W
04/14/2012 E2.50 INCH ANTELOPE NE STORM CHASER
1230 PM HAIL OAKDALE 42.07N 97.97W
04/14/2012 M0.88 INCH ANTELOPE NE CO-OP OBSERVER
1236 PM HAIL 9 E PETERSBURG 41.85N 97.90W
04/14/2012 M3.00 INCH BOONE NE STORM CHASER
&&
LANDSVORKLocal storm report, Apr 14, 12:57 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1257 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM HAIL BATTLE CREEK 42.00N 97.60W
04/14/2012 E1.00 INCH MADISON NE FIRE DEPT/RESCUE
HAIL COVERS THE GROUND.
&&
LANDSVORKLocal storm report, Apr 14, 1:20 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
120 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM HAIL BATTLE CREEK 42.00N 97.60W
04/14/2012 E1.00 INCH MADISON NE TRAINED SPOTTER
&&
LANDSVORKLocal storm report, Apr 14, 1:21 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
121 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM HAIL 7 SW NORFOLK 41.96N 97.51W
04/14/2012 M1.75 INCH MADISON NE LAW ENFORCEMENT
&&
VDEWALDLocal storm report, Apr 14, 1:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
122 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL DUNBAR 40.67N 96.03W
04/14/2012 E1.00 INCH OTOE NE PUBLIC
QUARTER SIZED HAIL. BROKE A WINDSHIELD WIPER.
&&
PEARSONThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:47 AM CDT | Special Weather Statement | OAX | Gage, Jefferson, Saline | 58 min |
| Apr 14, 10:50 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 25 min |
| Apr 14, 11:15 AM CDT | Special Weather Statement | OAX | Gage | 30 min |
| Apr 14, 11:49 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 26 min |
| Apr 14, 12:08 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce | 37 min |
| Apr 14, 12:39 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce | 36 min |
| Apr 14, 1:08 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton, Wayne | 37 min |
| Apr 14, 1:43 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Thurston, Wayne | 32 min |
| Apr 14, 1:53 PM CDT | Flash Flood Warning | OAX | Madison, Pierce, Stanton, Wayne | 2 hr |
| Apr 14, 2:01 PM CDT | Flash Flood Warning | OAX | Cuming, Stanton, Thurston, Wayne | 119 min |
| Apr 14, 2:16 PM CDT | Special Weather Statement | OAX | Cuming, Thurston | 44 min |
| Apr 14, 2:20 PM CDT | Special Weather Statement | OAX | Jefferson | 25 min |
| Apr 14, 3:00 PM CDT | Special Weather Statement | OAX | Saline | 30 min |
| Apr 14, 3:09 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 51 min |
| Apr 14, 3:32 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 28 min |
| Apr 14, 3:53 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 22 min |
| Apr 14, 4:00 PM CDT | Flash Flood Warning | OAX | Gage, Jefferson, Lancaster, Saline | 3 hr |
| Apr 14, 4:00 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 30 min |
| Apr 14, 4:17 PM CDT | Areal Flood Advisory | OAX | Butler | 3 hr |
| Apr 14, 4:26 PM CDT | Special Weather Statement | OAX | Gage, Johnson, Otoe | 34 min |
| Apr 14, 4:30 PM CDT | Flash Flood Warning | OAX | Lancaster | 3 hr |
| Apr 14, 4:43 PM CDT | Areal Flood Advisory | OAX | Cass, Gage, Johnson, Lancaster, Otoe | 2 hr |
| Apr 14, 4:46 PM CDT | Areal Flood Advisory | OAX | Johnson, Nemaha, Otoe | 2 hr |
| Apr 14, 4:48 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 27 min |
| Apr 14, 5:11 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 34 min |
| Apr 14, 5:14 PM CDT | Tornado Warning | OAX | Nemaha, Otoe | 31 min |
| Apr 14, 5:24 PM CDT | Tornado Warning | OAX | Otoe | 24 min |
| Apr 14, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 25 min |
Nearby
Flash Flood Warnings in Nebraska, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.